Thunderstorm Wind, Montgomery
- When
- October 13, 7:56 PM CST
- Where
- Montgomery County, Caney
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.017, -95.950
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Oct 13, 2:36 PM CST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 336 PM CDT MON OCT 13 2003 FCST CONCERNS... PCPN/CNVTV TRENDS TNGT AND THEN AGAIN BY LATE THURSDAY... IMPRESSIVE UPR SHRTWV TROF MOVG ACRS SERN WY/NERN CO THIS AFTN. THIS FEATURE WL MOV OUT ACRS KS TNGT AND PROVIDE THE ERN CWA WITH DECENT CHC FOR CNVTN. STG UPR JET DYNAMICS WL BE IN PLACE EARLY THIS EVE ACRS ERN KS, WHERE MDT INSTBY WL EXIST AS INCRSG SLY LO LVL FLO TRANSPORTS MSTR NWD FM ERN OKLA. WL UP POPS TO LKLY CAT ACRS SERN KS, MAINLY IN THE 23-05Z TIME FRAME, AND GRADUATE TO LWR CHC/SLGT CHC POPS ACRS THE WRN CWA. XPCT WNDY CONDS FOR SVRL HRS BHND FROPA ACRS CNTRL KS THIS EVE WITH DECENT PRES GRAD IN WAKE OF FNT. COOLER/DRIER AIR TO ADVCT SWD ACRS THE AREA LATE TNGT/TUE WITH GOING MAX FCST IN THE UPR 60S RSNBL. THE MODIFIED CAN/PAC AIRMASS WL PROVIDE THE AREA WITH COOL MINS TUE NGT, WITH LOWS NR 40F MOST LOCALES AS SFC RDG SLIDES FM CNTRL INTO ERN KS. WK SHRTWV WL PUSH SFC TROF/FNT INTO THE AREA ON WED, HOWEVER LACK OF MSTR SHOULD PRECLUDE MUCH IN THE WAY OF WX/CLOUDS. DESPITE CHILLY START, MAXS SHOULD REBOUND IN MEAN WSWLY LO LVL FLO FOR HIGHS IN THE LOW TO MID 70S. A MORE SGFNT UPR TROF WL DIG SEWD TWD THE CNTRL PLAINS ON THU AS SFC FNT STALLS ALG THE KS/OKLA BORDER. LIFT AND MSTR WL INCRS INVOF THE FNT AND SHOULD BCM SUFFICIENT FOR SLGT/MODEST CHCS FOR RAIN BY THE AFTN ACRS THE ERN TWO-THIRDS OF THE CWA. TEMPS SOMEWHAT CONDTNL ON CLOUD/PCPN TRENDS, AND HAVE SHADED A BIT COOLER OVR WED. PCPN CHCS WL END FM NW TO SE THU NGT WITH PASSAGE OF UPR TROF, WITH DRIER BUT COOLISH WX TO STAY INTO FRI. EXTENDED FCST... SAT TO MON...WL KEEP SPIRIT OF GOING FCST INTO MONDAY, WITH FEW MINOR TWEAKS. MODEL CONSENSUS SUGGESTS MINS SAT MRNG COOLEST SERN KS, IN CLOSE PROXIMITY TO SFC RDG AXIS AS IT DRIFTS INTO NERN OKLA. OTHERWISE, GENL WARMING TREND LOOKS GOOD INTO EARLY NEXT WEEK. THE ECM/GFS/CAN MODELS ALL SHOW BLDG UPR RDG ACRS THE 4 CORNERS. THE CONSENSUS OF H8 TEMPS/MEAN THKNS VALUES WOULD SUPPORT MAXS WELL INTO THE 70S, PERHAPS TOUCHING 80F ACRS CNTRL KS. STGR SHRTWV LOOKS TO TOP RDG AND SLIDE SEWD ACRS THE MDWST BY MON NGT/TUE, WHICH MAY POSE SLGT POPS FOR THE AREA. HOWEVER THIS JUST BEYOND CURRENT EXTENDED RANGE, SO WL KEEP FCST DRY SAT TO MON. FCSTID = 13/DARMOFAL ICT 47 69 43 73 / 20 0 0 5 HUT 45 69 41 74 / 20 0 0 5 EWK 47 68 42 73 / 20 0 0 5 EQA 48 69 42 72 / 30 0 0 5 WLD 48 69 42 74 / 30 5 0 5 RSL 41 68 41 74 / 20 0 0 5 GBD 43 68 42 74 / 20 0 0 5 SLN 45 69 42 74 / 20 0 0 5 MPR 45 68 41 73 / 20 0 0 5 CFV 50 69 41 73 / 60 5 0 5 CNU 48 68 40 72 / 60 5 0 5 K88 48 68 40 72 / 60 5 0 5 .ICT...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 435 PM CDT MON OCT 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING FOR AREAS TO THE EAST OF THE KANSAS TURNPIKE. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS KANSAS TONIGHT, WITH A GOOD CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST KANSAS. COLDER AIR ALOFT WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE, AND RESULT IN A MARGINALLY UNSTABLE AIRMASS NEAR AN APPROACHING COLD FRONT. THE INSTABILITY AND WIND SHEAR PROFILES WILL BE CONDUCIVE FOR A FEW SEVERE THUNDERSTORMS THIS EVENING, WITH THE MAIN RISK BEING LARGE HAIL. ISOLATED DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS EVENING FOR AREAS TO THE EAST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KED
The Tulsa radar (KINX), 100 km away, was scanning. The volume nearest the first event began at 01:56 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, October 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5338140, 5338141.